Hail, Roosevelt
- When
- September 22, 7:15 PM MST
- Where
- Roosevelt County, 10 mi E of Milnesand
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 33.633, -103.167
1 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Sep 22, 1:25 PM MST, 5 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 225 PM MDT WED SEP 22 2004 .DISCUSSION...UPPER LEVEL TROUGH SLOWLY PROGRESSING EASTWARD THIS AFTERNOON. HAVE HAD A BIT OF ISOLATED CONVECTION ACROSS THE NORTH UNDER THE COLD POOL AS WELL AS BACK BUILDING STORMS TOWARDS THE EAST CENTRAL PLAINS FROM TEXAS. THE BACK BUILDING HAS SLOWED HOWEVER. VERY SHALLOW FROPA PER WIND PROFILERS STRUNG ACROSS THE EAST CENTRAL PLAINS. FINALLY GOT THE WIND SHIFT AT TCC BUT PER LATEST FDX IMAGERY NOT TOO FAR PAST TCC. CURRY AND ROOSEVELT COUNTIES STILL UNDER THE GUN FOR ISOLATED SEVERE WX LATE THIS AFTERNOON INTO THE EARLY EVENING BEFORE THINGS STABILIZE. ELSEWHERE LOOK FOR THE FAIR WEATHER CU TO DISSIPATE THIS EVENING LEAVING CLEAR TO MOSTLY CLEAR SKIES WESTERN THREE QUARTERS OF THE AREA. WITH THE CLEAR SKIES AND RATHER DRY AIR IN PLACE...DEWPOINTS IN THE SINGLE DIGITS TO 20S LOOK FOR SIGNIFICANT RADIATIONAL COOLING TONIGHT. WILL HOLD OFF ON ANY FREEZE WARNING. EXPECT NORTHERN PORTIONS OF ZONE 3 TO NEAR THE FREEZING MARK AS WELL AS THE NORTHWEST PLATEAU AND PORTIONS OF THE NORTHEAST HIGHLANDS. REALLY NEED UPPER 20S FOR 2 TO 3 HOURS FOR A HARD...KILLING FREEZE. THE ESTANCIA VALLEY WILL BE INTERESTING...PERHAPS 30 TO 31 DEGREES THERE BUT AGAIN...NOT THE WIDESPREAD KILLING FREEZE ACROSS THE WHOLE ZONE. RATHER STABLE WITH DRY AIR GETTING ENTRAINED IN WILL LIMIT CONVECTION SO TOOK OUT THE SLIGHT CHANCE POPS ACROSS THE EAST THURSDAY. FEEL THAT THE TROUGH WILL HAVE PROGRESSED JUST FAR ENOUGH EAST. RATHER NICE EARLY FALL DAY ON TAP FOR TOMORROW WITH BELOW SEASONABLE TEMPERATURES EXPECTED. RETURN FLOW PATTERN SHAPING UP FOR LATE THURSDAY NIGHT...FRIDAY INTO THE WEEKEND PER BOTH ETA AND GFS RUNS. BASED ON THE TIME OF YEAR HAVE TO GO BULLISH WITH THE LOW CLOUD INTRUSIONS FROM THE SOUTHEAST. EXPECT WIDE SPREAD COVERAGE FRIDAY NIGHT ACROSS THE EAST CENTRAL/SOUTHEAST PLAINS AS WELL AS ALONG THE FRONT RANGE OF THE CENTRAL MOUNTAINS. NOT SURE ABOUT FOG...PROBABLY PATCHY BUT NOT ENOUGH CONFIDENCE TO PICK THE EXACT AREAS RIGHT NOW. WAIT AND SEE WHAT IS PRODUCED THURSDAY NIGHT. REAL DEPENDENT ON RESIDENT MOISTURE FROM THE PAST SYSTEM. LIFTED INDEX DEPICTED TO RANGE FROM -1 TO -3 GOOD CHUNK OF THE FORECAST AREA FRIDAY AND INCREASED 850 TO 500 MB LAPSE RATES TO BETWEEN 7.5 TO 8 DEGREES CELSIUS. LATE SEPTEMBER WILL MINIMIZE THE CONVECTIVE DEVELOPMENT BUT HAVE TO FIGURE ON SOME KIND OF DEVELOPMENT. EXPECT CONVECTION TO FAVOR THE MOUNTAINS DURING THE DAY AND BLEEDING OVER INTO THE EVENING HOURS AS WESTERLY STEERING FLOW OF 10 TO 15 KNOTS TAKES THE CELLS INTO THE PLAINS. ALSO SEE SOME WEAK UPSLOPE DEVELOPING ALONG THE EAST SLOPES OF THE CENTRAL MOUNTAINS WITH HIGH PRESSURE TO THE EAST. PROBABLY GET SOME KIND OF WEAK CONVERGENCE ZONE OUT OF THAT. ONE WILDCARD WILL BE THE VORTICITY TRANSLATION WHICH IS EXPECTED UNDER A WESTERLY FLOW. UPPED POPS AND COVERAGE FRIDAY THROUGH SATURDAY INTO SUNDAY. BUT NOT CONFIDENT ENOUGH TO PLACE SCATTERED POPS ANYONE PLACE DUE TO THE WILDCARD. IT LOOKS AS THOUGH THE INSTABILITY GOES DOWN SLIGHTLY ON SATURDAY WITH LI/S BETWEEN 0 TO -1 AND LAPSE RATES 7 TO 7.5 BUT THE SOUTHEAST STEERING FLOW MOISTURE INCREASE SHOULD BE MORE PRONOUNCED. THUS AN OVERALL WASH AS FAR AS COVERAGE IS CONCERN. AGAIN VORTICITY TRANSLATION THE WILDCARD WITH UPSLOPE FLOW INCREASED EVEN MORE. ALSO FEEL THAT THE LOW CLOUDS WILL MOST LIKELY LINGER ACROSS PORTION OF THE EAST A GOOD CHUNK OF THE DAY THUS AFFECTING INSTABILITY THERE. WEATHER FAIRLY MUDDLED NEXT WEEK WITH A PSEUDO HIGH OVER LOW BLOCKING UPPER AIR PATTERN. BOTH GFS AND ECMWF DEPICT THE POLAR JET WELL INTO CANADA SO WILL BE LOOKING TOWARDS THE PINCH OFF LOWS FOR POP FORECASTING...ESPECIALLY SINCE WE WILL BE PROGRESSING INTO OCTOBER. DIDNT REALLY CHANGE MUCH IN THE EXTENDED. JBW && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON................ 032/069 038/076 042 50000 GALLUP.................... 023/073 031/073 038 50000 GRANTS.................... 027/073 034/075 039 50000 GLENWOOD.................. 038/079 044/081 049 50000 CHAMA..................... 026/063 029/067 032 50000 LOS ALAMOS................ 033/067 038/070 041 50000 RED RIVER................. 023/062 028/061 030 50100 TAOS...................... 026/067 031/070 037 50000 SANTA FE.................. 034/068 039/071 042 50000 SANTA FE AIRPORT.......... 037/072 042/073 044 50000 ESPANOLA.................. 033/074 034/075 041 50000 ALBUQUERQUE HEIGHTS....... 043/076 050/077 054 50000 ALBUQUERQUE VALLEY........ 037/078 041/078 048 50000 ALBUQUERQUE FOOTHILLS..... 040/074 048/074 050 50000 ALBUQUERQUE WEST MESA..... 044/077 050/076 052 50000 SOCORRO................... 038/079 042/079 051 50000 SANDIA PARK/CEDAR CREST... 038/070 041/070 044 50000 MORIARTY/ESTANCIA......... 032/074 037/074 040 50000 CARRIZOZO................. 044/077 046/077 048 50000 RUIDOSO................... 041/071 040/071 043 50000 RATON..................... 031/068 035/072 040 50200 LAS VEGAS................. 033/067 038/073 042 50000 ROY....................... 041/069 041/072 043 50200 CLAYTON................... 043/071 045/074 048 50300 SANTA ROSA................ 044/074 047/078 048 50100 TUCUMCARI................. 047/073 049/077 052 50200 FORT SUMNER............... 048/076 050/079 052 50100 CLOVIS.................... 049/071 050/078 052 50300 PORTALES.................. 053/075 051/079 053 50300 ROSWELL................... 054/079 054/079 056 50100 && .ABQ WATCHES/WARNINGS/ADVISORIES...NONE. && 50
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT WED SEP 22 2004 NMZ001>021-026-231200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WESTCENTRAL MOUNTAINS- 600 AM MDT WED SEP 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY ISOLATED THUNDERSTORMS MAY BECOME STRONG TO SEVERE OVER EAST CENTRAL AND SOUTHEAST NEW MEXICO THIS AFTERNOON AND EVENING. THE MAIN THREATS WITH THESE STORMS WILL BE STRONG GUSTY WINDS AND HAIL. .DAYS TWO THROUGH SEVEN... A SLIGHT RISK OF SEVERE THUNDERSTORMS IS OUTLOOKED FOR PORTIONS OF SOUTHEASTERN NEW MEXICO THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FOR EAST CENTRAL AND SOUTHEAST NEW MEXICO LATER THIS AFTERNOON AND EVENING.
The national radar mosaic for the moment the first event began.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2004Every state in 2004This day in weather historyWarnings in New Mexico, September 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5422904, 5422905.